Review: could Intuniv cause Tic?
Summary: Tic is found among people who take Intuniv, especially for people who are male, 2-9 old, have been taking the drug for < 1 month, also take medication Daytrana, and have Attention deficit/hyperactivity disorder.
We study 648 people who have side effects while taking Intuniv from FDA and social media. Among them, 10 have Tic. Find out below who they are, when they have Tic and more.
You are not alone: join a mobile support group for people who take Intuniv and have Tic >>>
Intuniv has active ingredients of guanfacine hydrochloride. It is often used in attention deficit hyperactivity disorder. (latest outcomes from Intuniv 831 users)
Tic (a sudden, repetitive, nonrhythmic motor movement or vocalization involving discrete muscle groups) has been reported by people with attention deficit hyperactivity disorder, depression, bipolar disorder, stress and anxiety, asthma.(latest reports from Tic 2,642 patients)
On Nov, 26, 2014: 646 people reported to have side effects when taking Intuniv. Among them, 10 people (1.55%) have Tic.
Time on Intuniv when people have Tic * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Tic when taking Intuniv * :
Age of people who have Tic when taking Intuniv * :
Severity of Tic when taking Intuniv ** :
How people recovered from Tic ** :
Top conditions involved for these people * :
- Attention deficit/hyperactivity disorder (6 people, 60.00%)
- Affective disorder (2 people, 20.00%)
- Asperger's disorder (2 people, 20.00%)
- Tic (2 people, 20.00%)
- Bipolar disorder (1 people, 10.00%)
Top co-used drugs for these people * :
- Daytrana (3 people, 30.00%)
- Focalin (2 people, 20.00%)
- Abilify (2 people, 20.00%)
- Invega (1 people, 10.00%)
- Nuvigil (1 people, 10.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Tic while taking Intuniv?
You are not alone! Join a mobile support group:
- support group for people who take Intuniv and have Tic
- support group for people who take Intuniv
- support group for people who have Tic
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- I have a brother that is 14 years old & his being taking risperdal for 9 years already & i want to know if that medication is causing my brother on over weight, having breast & being aggressive? (1 answer)
Please I need information so I can help my brother because he doesn't talk am his oldest sister thank you
- My 9 year old son takes guanfacine, hydroxyzine, and depakote for adhd, anxiety, and a mild unspecified mood disorder. are all these medications safe for him? (1 answer)
My son is a vibrant 9 year old boy. He has been diagnosed with ADHD, Anxiety, and an unspecified mood disorder. We have tried Adderall, (which kept him awake all night)Concerta and Depakote combo which made him angry all the time. Now we are at a new clinic. He is now prescribed Guanfacine, Depakote ER, and Hydroxyzine. Are all these medications a safe combination for him to be taking?
- Increasing leg cramps throughout night, loss of interest in sex
sever incessant muscle cramps nightly reducing sleep; loss of interest in intercouse
More questions for: Intuniv, Tic
You may be interested at these reviews (Write a review):
- Heavy breathing caused from tenex?
My son is on tenex and is doing this heavy breathing. Not sure if its another motor tic or if it is from the medicine. Any other experiences with this and tenex?
- Intuniv and tardive dyskenesia
My daughter has autism and hyperactivity. She was treated with Intuniv for about 2 years. She developed tardive dyskenesia. I am currently in the process of finding ways to treat it. I have tried Zantac, baclofen, no treatment. so far those have not helped. I am going to try vitamin B6 now in hope of alleviating the condition.
- Vomiting & low blood pressure on 4 ml intuniv
My son (8yrs old) has had an amazing year of improvement during 14 months on intuniv. Last week we increased from 3 to 4 ml because of weight gain and an increase in symptoms. After the third day of the increased dose he complained of a headache and began vomiting, which he continued to do for 6 hours. I later learned that these symptoms, as well as dizziness, were all caused by a decrease in his blood pressure. I sure wish I had been aware that there was a possibility of this happening, because I thought he had the flu and allowed him to suffer untreated all night long and well into the morning. We had to spend the night in the hospital under observation and now we are back to 2 ml. A dose I do not think will be effective. The symptoms that we need addressed immediately are: lack of focus and organization, being easily aggravated by other people, and hyperactivity. We have tried stimulants before and they were not a good match for my son, making his SID symptoms more intense and he was very underweight. I think we will be seeing a neurologist soon. What are our options?
More reviews for: Intuniv, Tic
Comments from related drug studies (Check your drugs):
- Our son is very high IQ and has ADHD. He had been on Adderal xr until recently. The psychiatrist said that that may be causing the tics. He has been off the Adderall for 3 days now and still is having this body spasms...it's very weird looking and he does not realize it's happening.
- My grandson has always been very energetic, and I am receiving good reports from daycare with his meltdowns, he is also doing very good with impulse control i very seldom get a call saying he has hit anyone. But the thing that concerns me is now when he goes to his MMA classes he tires very easy and ...
- after cleaning nose with a tissue very gently, i got a nosebleed. this has happened twice so far while on tenex/guanfacine for less than six months on a relatively low dose. i am on guanfacine for anxiety and insomnia.
- 12 yr and 6 months old male with breasts enlarged and nipples also. Very embarassing. Has been on intuniv (3 yrs) and guanfacine (since Aug 2013) for past 5 yrs. Is small for age at 4'9" and weighs 105#. He was in the way below wt percentile on growth and wt chart until about 2 yrs ago.
- wasnt told to discontinue after allergy season or symptom relief. prescribed 1x day. took continously for 1-1.5 years. tics developed so med was stopped suddenly. psychotic type thoughts began emerging the last year of use, but not recognized as a psychosis until suicidal ideation was verbalized. on ...
More related studies for: Intuniv, Tic
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.